Thyroid Medication Recalled Due to Incorrect Dosage
On May 22, 2020, the U.S. Food and Drug Administration (FDA) posted an announcement on its website indicating that Acella Pharmaceuticals, LLC is recalling 13 lots of NP Thyroid tablets. The lots include pills of 30 mg, 60 mg, and 90 mg varieties, and the recall is due some of the pills containing up to 115% of Liothryonine (T3), one of the ingredients in the medication.
The medication is designed to treat patients who suffer from hypothyroidism, a condition that’s marked by an under-active thyroid gland. Patients who receive pills that contain too much T3 may experience serious side effects and complications, including:
- Weight loss
- Muscle weakness
- Chest pain
- Rapid heart rate
- Heart rhythm irregularities
- Miscarriage or fetal impairment in pregnant women
Two adverse events have already been reported to Acella Pharmaceuticals, LLC, concerning the excess levels of T3 in the medication. The FDA recommends that patients currently taking NP Thyroid should contact their physicians to determine their next steps to protect their health. It’s important to never stop taking a medication without first consulting your doctor, as ceasing medication can be dangerous without having a substitute medication to treat your illness or health problem.
At Ferrer, Poirot & Wansbrough, we’re always on watch for potentially dangerous drugs. Thankfully, this mistake was caught early, but NP Thyroid is still a medication that’s in the hands of too many Americans who could be harmed by it. If you or someone you love was harmed by this medication or any other dangerous drug, contact our drug injury lawyers today for a free consultation.